Hail, Perkins
- When
- June 2, 6:12 PM MST
- Where
- Perkins County, 9.75 mi N of Usta
- Measured
- 0.88 in hail
- Reported by
- Storm Chaser
- Coordinates
- 45.361, -102.177
A thunderstorm produced nickel sized hail southeast of Meadow.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A thunderstorm produced nickel sized hail southeast of Meadow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 2, 5:45 PM MST, 27 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 645 PM MDT THU JUN 2 2011 .DISCUSSION...00Z SURFACE ANALYSIS SHOWS DRY LINE SITTING JUST EAST OF THE NORTHERN/EASTERN FOOTHILLS EXTENDING NORTHWARD JUST EAST OF K2WX. SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG THE DRY LINE AND WILL CONTINUE THRU THE EVENING. A FEW STORMS MAY BE SEVERE. HAVE UPDATED ZONES FOR SVR TSTM WATCH 421 FOR THE SD PLAINS THRU 200 AM MDT. PREVIOUS FORECAST DISCUSSION:(247 PM MDT)... FRIDAY/SATURDAY...UPPER RIDGE REBUILDS OVER THE NORTHERN PLAINS BRINGING PLEASANT WEATHER. EXTENDED...UPPER RIDGE BUILDS ACROSS THE NORTHERN PLAINS FOR SUNDAY AND MONDAY. DRY CONDITIONS AND WARM TEMPERATURES ARE EXPECTED. RIDGE AXIS STARTS SLIDING EAST ON MONDAY WITH UPPER LEVEL FLOW SHIFTING SOUTHWESTERLY. SURFACE LOW PRESSURE DEVELOPS ACROSS THE NORTHERN ROCKIES AND MOVES INTO MONTANA MONDAY NIGHT AND TUESDAY...AS UPPER LEVEL LOW SWINGS OUT OF THE GREAT BASIN. WEAK ENERGY FROM THIS SYSTEM WILL EJECT ACROSS THE NORTHERN PLAINS...BRINGING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FROM MONDAY NIGHT THROUGH THE MIDDLE OF THE WEEK. && .AVIATION...SCATTERED EVENING THUNDERSTORMS WILL PRODUCE LOCAL MVFR/ IFR CONDITIONS...MAINLY ON THE SOUTH DAKOTA PLAINS THROUGH 06Z. ISOLD SEVERE TSTMS ARE POSSIBLE WITH LARGE HAIL AND WINDS IN EXCESS OF 60 MPH. OTHERWISE...VFR CONDITIONS ARE EXPECTED THRU THE FORECAST PERIOD. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 646 AM MDT THU JUN 2 2011 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-031300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 646 AM MDT (746 AM CDT) THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING OVER FAR NORTHWESTERN SOUTH DAKOTA. SEVERE THUNDERSTORMS ARE NOT EXPECTED. FOR THIS EVENING...THERE IS A SMALL CHANCE OF THUNDERSTORMS FROM EXTREME NORTHEASTERN WYOMING INTO NORTHWESTERN THROUGH SOUTH CENTRAL SOUTH DAKOTA. THIS EVENING...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM LEMMON TO MARTIN. LARGE HAIL WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The Rapid City radar (KUDX), 147 km away, was scanning. The volume nearest the first event began at 01:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2011Every state in 2011This day in weather historyWarnings in South Dakota, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320735.